Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Had nasal cannula inserted during a colonoscopy. Sneezing after removal. On synthroid. What is going on?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 588 Questions
I had a nasal cannula inserted during a colonoscopy, immediately after its removal, I began sneezing and having a runny nose. No, the only "drug" i take is synthroid and have never, ever experienced a runny nose unless I had a cold to go with it and I do not have a cold. It has been relieved somewhat by using a netti pot, but I am mystified about how a cannula could cause such a thing. In my research, I have found that oxygen users have a similar issue with a cannula.
Posted Tue, 22 May 2012 in Asthma and Allergy
Answered by Dr. Gyanshankar Mishra 2 hours later

Thanks for posting the query on XXXXXXX

After going through your query, I would like to comment the following:

1. Cannula can cause common cold. However it subsides most of the time by itself.

2. Nettipots basically cause nasal irrigation most useful in sinusitis.

3. The cannula could have been a source of infection if it was not replaced after use in the previous patient. Also humidifier of the oxygen delivery circuit is a cause of hospital acquired infection.

4. Meanwhile you could take antihistaminic tablet like tb. levocetrizine 5 mg at bed time and a decongestant tablet. That should help you symptomatically.

I hope I have answered your query. I will be glad to answer follow up queries if any.
Please accept my answer if you have no follow up queries.


Dr. Gyanshankar Mishra

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor